Aa
Aa
A
A
A
Close
Avatar universal

If I go off of fentanyl what can I take that's just as strong w/out the withdraw

I have been on the fentanyl patches for 5 years and have had the worst side affects of any medications I have ever taken in my life, and believe me I've been on plenty to be a pharmacy tech without the schooling (that's what it seems like if you know what I mean). Anyway I have also been taking opioid pain meds other than the fentanyl for over 10 years. Im 32 years old and I've been diagnosed with Endometriosis, Fibromyalgia, cervical spinal stenosis, 4 herniated discs in the neck, degenerative disc disease along with arthritis in the spine, severe lower back problems that have not been identified yet since I broke my right ankle in 4 places 2 years ago and the pain from the surgery still hasn't gone away. So with that said I have been on just about every opioid I can think of besides methadone, I have taken the extended release morphine on the highest dose and that did not take care of the amount of pain that I was having. Not only am I on the patches, but I am also on the immediate release 30Mg morphine as needed for break through pain as well as Soma, Celebrex, Zaniflex, & Gabapentin 400Mg 3x a day just for pain. I need something that will help my pain around the clock. I have heard that other types of prescription patches just aren't as strong as the fentanyl. I also would like to get off of the fentanyl due to severely sensitive skin. When using the patches I get welts on my back after I take the patches off. I need to get off of these badly, but not even the injections work and I have had numerous kinds from numerous doctors and none of them worked. You guys are my only hope!!! Please help if you can all comments are welcome. Thank You!
8 Responses
Sort by: Helpful Oldest Newest
967045 tn?1378399673
I cannot imagin what you're going through - but I wanted you to know that someone on this forum will amswer soon.

It seems like you are on a lot of meds & may need to go to a rehab place to detox.

Hang in there . . .somone will get back to you!!
Helpful - 0
Avatar universal
Fentanyl is pretty strong from my knowledge. Not sure if you can get much stronger. I tried them a couple years ago but I was looking to get high off it and cutting them open then sucking them dry. Did it for a couple days and wanted nothing to do with them after that. Are you going to a pain mgmt. Dr.? Your on a lot of meds. Morphine and Fentanyl seems pretty dangerous. I know there was a study a while back about Fentynal and the high death rate from people using it. Have you tried Dilaudid for the pain? I suffer from DDD with herniated disks in my lower back and since coming off the meds Im able to keep the pain down with OTC pain relievers. At least make it tolerable. I dont know, Fentanyl is pretty scary to me. Talk to your Dr. I was put on methadone for pain mgmt but I wound up abusing that as well so Im not a good candidate for pain meds. Are you abusing any of the meds? Taking more then prescribed? The morphine/fentanyl mix just seems to much.
Helpful - 0
1827057 tn?1397520277
It sounds like you are at the end of the opiate road . The opiates sooner or later(usually sooner) end up not working anymore and then they start causing more pain than the condition they were originally prescribed for. Have you read any information about opiod induced hyperalgesia ?  When I broke my arm really bad a few years ago the pain never went away until AFTER I got off of the opiates.  I am an addict though .I took them and other opiates for the relief of mental stress and to avoid my feelings of depression and anxiety.
Do you take them for that reason also ??? THAT was a very important question If you could enter a rehab that also works with pain patients and get dried out and then get a baseline level of your real pain in a month or so after discontinuing the opiates,that would be optimal. Many people find that the pain wasn't nearly as bad as they thought it was once your body starts producing it's natural endorphins to Kill ain naturally .There are also many other non medicine based ways of controlling pain. Fentanyl is pretty much the strongest opiod out there so I doubt you can go to any other opiate at this point and get any substantial pain control.    Sorry you are going through all of this.There are many many people here that can help you through this and some have back problems just like yours or worse and they have learned to deal with it and function and live well without the pills patches etc.     Sunday can be slow on here but Hang in there friend
Helpful - 0
6109773 tn?1381071043
Hi new friend! So, I can relate to you. I broke my back 8 years ago. Was using Vicodin for the first couple of years. Than, I was switched over to Norco for the last couple of years. When I would run out of my pain pills, I would use the fentanyl patch. I believe it was the 75 mg? Second strongest pain patch? It was never prescribed to me. I found someone who had them and use them. The first day(after it would kick it) I felt amazing!!!! Seriously, I was super mom and had so much energy. Second day, was ok..  Third day, terrible!!!!! Withdrawals came like no other. I was also very scared that I would have an accidental overdose. You don't want to mess around with those things. I couldn't even drive while I was on it. I made my hubby drive me wherever. If I were you, I would get off of them and wean off of your pain pills. See how ur body feels with lowering your dose.
Helpful - 0
Avatar universal
Try suboxone
Helpful - 0
Avatar universal
I would twitch base ... get on suboxone for 14 days ( whatever mg u need ). Then day 15 ,start to taper .5 a day or two worst case.   And get off.   Get a massage every day or other and go in jacuzzi once a day shower twice and heat pads where pain is ...... and day 16 get some gabapentin and soma and maybe Ativan ..... and forsure trazadone a lot of it 100mg-200mg to sleep .  Slowly get off subs this way and beat the withdrawals as much as you can with soma and Advil ONLY AT THE END 40th day............god bless . ............  

OR.  YOU STAY ON SUBS FOR 3-4 years.    But ......       Then switch back to your reg pain killers OR DILOUDID /OPANA ER fifth year and THEN stay on diloudid or opana er. Lil  bit of soma/Advil (mixture) ;)    Then after one whole year ....... try switching to the 15 day quit mechanisms with subs and all the other withdrawal meds. And do what I said
Helpful - 0
Avatar universal
Please let me know if this helps u or anyone else
Helpful - 0
Avatar universal
Please let me know if this helps u or anyone else
Helpful - 0
Have an Answer?

You are reading content posted in the Addiction: Substance Abuse Community

Top Addiction Answerers
495284 tn?1333894042
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
Herpes sores blister, then burst, scab and heal.
Herpes spreads by oral, vaginal and anal sex.